Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 341, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2008, 3:21 PM CDT for Frontier County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 17, 2008, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Frontier County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2481 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 172021 SVRLBF NEC063-172115- /O.NEW.KLBF.SV.W.0341.080717T2021Z-080717T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT THU JUL 17 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FRONTIER COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 415 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF STOCKVILLE...OR 15 MILES SOUTHEAST OF CURTIS...AND MOVING NORTH AT 16 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STOCKVILLE BY 340 PM CDT... 6 MILES EAST OF MOOREFIELD BY 415 PM CDT... LAT...LON 4070 10050 4069 10005 4036 10020 4036 10050 TIME...MOT...LOC 2021Z 193DEG 14KT 4046 10036 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 172037 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT THU JUL 17 2008 NEC063-172115- /O.CON.KLBF.SV.W.0341.000000T0000Z-080717T2115Z/ FRONTIER NE- 337 PM CDT THU JUL 17 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR CENTRAL FRONTIER COUNTY... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOCKVILLE...OR 13 MILES SOUTHEAST OF CURTIS...MOVING NORTH AT 11 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STOCKVILLE BY 355 PM CDT... 7 MILES WEST OF HIGHWAY 18 MILE MARKER 20 BY 405 PM CDT... 8 MILES SOUTH OF MOOREFIELD BY 415 PM CDT... LAT...LON 4070 10050 4069 10005 4036 10020 4036 10050 TIME...MOT...LOC 2037Z 193DEG 9KT 4048 10038 $$ MASEK
000 WWUS53 KLBF 172114 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 414 PM CDT THU JUL 17 2008 NEC063-172123- /O.EXP.KLBF.SV.W.0341.000000T0000Z-080717T2115Z/ FRONTIER NE- 413 PM CDT THU JUL 17 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRONTIER COUNTY WILL EXPIRE AT 415 PM CDT/315 PM MDT/... THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS. HOWEVER...EXTREMELY HEAVY RAIN AND SMALL PEA SIZE HAIL WILL STILL BE POSSIBLE ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING LAT...LON 4070 10050 4069 10005 4036 10020 4036 10050 TIME...MOT...LOC 2113Z 193DEG 9KT 4057 10035 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:09 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 17, 3:09 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT THU JUL 17 2008 .DISCUSSION... DEEP TROPICAL MOISTURE WILL RESIDE ACROSS FCST AREA TONIGHT. THE SFC FRONT ACROSS SRN NEB WILL ACT AS A FOCUS FOR HEAVY RAIN. ADVECTIONS ARE WEAK...30KT AT 850 MB...SO A SUPER HEAVY FLOOD EVENT SEEMS UNLIKELY. IT IS POSSIBLE ONE OR MORE VERY LARGE WET SLOWLY MOVING MCSS WILL FORM ALONG THE FRONT AND MOVE EAST OVERNIGHT. HOLT AND LOUP COUNTIES HAVE BE TRIMMED OUT OF THE WATCH AS THE FRONT HAS DROPPED WELL SOUTH OF THOSE COUNTIES. WHEELER AND GARFIELD COUNTIES CONTINUE IN THE WATCH AS THE RUC13 TRIES TO LIFT THE FRONT NORTH LATE TONIGHT. THUS THE FLOOD WATCH CLOSELY RESEMBLES THE EXCESSIVE RAINFALL OUTLOOK PRODUCED BY HPC. WINDS ALOFT ARE FAIRLY WEAK FAVORING A MULTICELL HP ENVIRONMENT. SATELLITE SUGGESTS DRY AIR ACROSS WRN KS AND WIND DAMAGE AND EVEN LARGE HAIL COULD FORM ACROSS SRN NEB THIS EVENING FROM PULSE SEVERE THUNDERSTORMS. MOISTURE AND HEAVY RAINFALL SHOULD BE LIMITED TO CNTL AND EASTERN NEBRASKA ON FRIDAY. THE SFC FRONT WILL CIRCULATE MOISTURE ONTO THE HIGH PLAINS IN THE LATE AFTN AND THE NAM12 IS FIRING A MCS OFF THE BLACK HILLS. THIS FEATURE MAY DRIFT INTO THE NRN ZONES FRIDAY NIGHT. OTHERWISE MOST OF THE FCST AREA SHOULD BE DRY. ISOLATED THUNDERSTORMS MAY DEVELOP AREA WIDE. FOR SATURDAY AND SUNDAY...INSTABILITY RETURNS. THE NAM12 SUGGESTS STORM INITIATION ACROSS SOUTHWEST NEB SATURDAY AFTN. SPC AND NEIGHBORING OFFICES SUGGEST NRN NEB. THE FCST SIDES WITH SPC AND THE NEIGHBORS. STORMS MAY DEVELOP IN THE LATE AFTERNOON OR EVENING AS A WARM FRONT LIFT NORTH AND A COLD FRONT DROPS INTO NRN NEB. THIS FRONT WILL LIFT SLOWLY NORTH ON SUNDAY AND ACT AS A FOCUS FOR MORE STORM DEVELOPMENT. EXTENDED FORECAST...MONDAY THROUGH FRIDAY. NO REAL CHANGE IN THE SENSIBLE WEATHER. THE WRN U.S. RIDGE IS FCST TO AMPLIFY SLIGHTLY AND BUILD TOWARD NEB BUT THE ATMOSPHERE WILL REMAIN FAIRLY MOIST AND WEAKLY CAPPED FOR THE MOST PART. THE UPPER LEVEL FLOW WILL BE W-NW AND A SERIES OF WEAK DISTURBANCES COULD LIKELY BE STEERED INTO NEB. THE 06Z GFS WAS GENERALLY DRY AS WAS THE 00Z ECMWF. THE 12Z RUNS OF BOTH MODELS WERE SIMILAR. TEMPS ARE LOWER TO MID 90S AND POPS ARE ISOLATED. THE TEMPS ARE HPC BUT THE HPC POPS HAVE BEEN LOWERED TO ISOLD AS NONE OF THE NEIGHBORING OFFICES FELT CHANCE POPS WERE WARRANTED AS SHOWN BY THE GFS AND ECMWF. && .AVIATION... COLD FRONT CONTINUES TO PUSH ACROSS THE REGION THIS AFTERNOON...PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WHILE HAIL AND GUSTY WINDS WILL BE POSSIBLE...THE PRIMARY THREAT WILL BE HEAVY RAINFALL...REDUCING VISIBILITY TO IFR CONDITIONS AT TIMES. POST FRONTAL ATMOSPHERE...OVERNIGHT...WILL CONTAIN AMPLE LOW LEVEL MOISTURE WITH IFR CIGS AND/OR FOG DEVELOPING FOR BOTH KVTN AND KLBF. CONDITIONS IMPROVE TO VFR DURING THE MORNING HOURS...HOWEVER THERE IS UNCERTAINTY ABOUT HOW FAST THIS WILL OCCUR...ESPECIALLY IN THE RIVER VALLEY AT KLBF. ...HWO... TONIGHT.. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING AS A STRONG FRONTAL BOUNDARY SLIDES SOUTHEAST ACROSS THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY SOUTHEAST OF A LINE FROM OSHKOSH TO ONEILL. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA...WHERE RECENT RAINS HAVE SATURATED THE GROUND. CAUTION IS ADVISED FOR TRAVELS IN LOW LYING AREAS...ALONG STREAMS OR CREEKS...AND OTHER FLASH FLOOD PRONE LOCATIONS. LONG... ON FRIDAY EASTERLY FLOW INTO THE HIGH PLAINS BEHIND THE FRONT WILL PUSH MOISTURE INTO THE FRONT RANGE AND PANHANDLE OF NEBRASKA. THUNDERSTORM DEVELOPMENT SHOULD INITIATE OVER THE HIGHER TERRAIN TO THE WEST AND FLOW ALOFT WILL MOVE THESE INTO WESTERN NEBRASKA THROUGH FRIDAY EVENING. A FEW OF THESE STORM MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS BUT THE SEVERE WEATHER SHOULD NOT BE WIDESPREAD. AN ACTIVE PATTERN CONTINUES INTO NEXT WEEK WITH AT LEAST ISOLATED THUNDERSTORMS POSSIBLE NEARLY EVERYDAY. ...FWF... SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING AS SURFACE FRONT SLIDES SOUTHEAST. THEN AS RAIN ENDS OVERNIGHT...CLOUDS LINGER INTO THE MORNING HOURS. CONTINUED ACTIVE PATTERN THROUGH THE WEEKEND WITH A CHANCE FOR ADDITIONAL STORMS NEARLY EVERYDAY. ALTHOUGH RETURNING TO AROUND 90 DEGREES. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT THROUGH FRIDAY MORNING ZONES 028-029-038-059-070-071. && CDC/MJM
Hazardous weather outlook, Jul 17, 2:23 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT THU JUL 17 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-181930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 223 PM CDT THU JUL 17 2008 /123 PM MDT THU JUL 17 2008/ ...VERY HEAVY RAINFALL POSSIBLE TONIGHT ACROSS PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING AS A STRONG FRONTAL BOUNDARY SLIDES SOUTHEAST ACROSS THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY SOUTHEAST OF A LINE FROM OSHKOSH TO ONEILL. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA...WHERE RECENT RAINS HAVE SATURATED THE GROUND. CAUTION IS ADVISED FOR TRAVELS IN LOW LYING AREAS...ALONG STREAMS OR CREEKS...AND OTHER FLASH FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY EASTERLY FLOW INTO THE HIGH PLAINS BEHIND THE FRONT WILL PUSH MOISTURE INTO THE FRONT RANGE AND PANHANDLE OF NEBRASKA. THUNDERSTORM DEVELOPMENT SHOULD INITIATE OVER THE HIGHER TERRAIN TO THE WEST AND FLOW ALOFT WILL MOVE THESE INTO WESTERN NEBRASKA THROUGH FRIDAY EVENING. A FEW OF THESE STORM MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS BUT THE SEVERE WEATHER SHOULD NOT BE WIDESPREAD. AN ACTIVE PATTERN CONTINUES INTO NEXT WEEK WITH AT LEAST ISOLATED THUNDERSTORMS POSSIBLE NEARLY EVERYDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jul 17, 10:27 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 AM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 7 S SENECA 41.94N 100.83W
07/17/2008 E0.88 INCH THOMAS NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Jul 16, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 43 min |
| Jul 16, 7:54 PM CDT | Flash Flood Warning | LBF | Cherry, Grant, Hooker | 3 hr |
| Jul 16, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 65 min |
| Jul 17, 1:32 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 58 min |
| Jul 17, 2:29 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 17, 3:30 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 60 min |
| Jul 17, 3:49 AM CDT | Flash Flood Watch | LBF | Custer, Frontier, Garfield, Hayes, Holt, Lincoln and 2 more | 24 hr |
| Jul 17, 1:16 PM CDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Jul 17, 2:53 PM CDT | Flash Flood Warning | LBF | Garden | 105 min |
| Jul 17, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 57 min |
| Jul 17, 3:46 PM CDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| Jul 17, 4:04 PM CDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Jul 17, 4:12 PM CDT | Flash Flood Warning | LBF | Custer | 4 hr |
| Jul 17, 4:49 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 17, 4:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 17, 5:25 PM CDT | Flash Flood Warning | LBF | Lincoln | 115 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.